Inference for the model of several treatments and a control

Arthur Cohen, H. B. Sackrowitz

Research output: Contribution to journalArticlepeer-review

13 Scopus citations


Cohen et al. (2000, J. Multivariate Anal., 72, 50-77) noted that for the tree-order model, under exponential family distribution theory, likelihood inference may have shortcomings. In light of this we offer alternative inference procedures for this model under normal distribution theory and in the nonparametric case as well. We suggest new estimators that are not only free of the practical shortcomings of maximum likelihood estimators, but that have other desirable properties as well. We suggest an alternative to the likelihood ratio test which has desirable practical properties and competitive power properties. In the nonparametric case we offer an alternative to the popular tests based on ranks.

Original languageEnglish (US)
Pages (from-to)89-101
Number of pages13
JournalJournal of Statistical Planning and Inference
Issue number1-2
StatePublished - Sep 1 2002

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Statistics, Probability and Uncertainty
  • Applied Mathematics


  • Cone-order monotonicity
  • Dunnett's test
  • Likelihood inference
  • Preservation of estimators
  • Reversals of estimators
  • Tree-order model


Dive into the research topics of 'Inference for the model of several treatments and a control'. Together they form a unique fingerprint.

Cite this